MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA320400
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 11/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medications: lidocaine 5% patch, meloxicam, senna-docusate, pantoprazole, tizanidine, pravastatin, losartan, levocetirizine, cyanocobalamin, cholecalciferol, mometasone ointment, fluticasone propionate, aspirin.Surgical history: abdominal aortic aneurysm repair, repair aaa, total shoulder arthroplasty, colonoscopy, inguinal hernia repair with mesh.Medical history: aaa, allergic rhinosinusitis, b12 deficiency, centrilobular emphysema, chronic bilateral low back pain without sciatica, chronic constipation, chronic kidney disease, closed supracondylar fracture of left humerus, colon polyps, diastolic dysfunction, essential hypertension, family history of coronary artery disease, former smoker, full code status, gastroesophageal reflux disease with esophagitis without hemorrhage, h/o endovascular stent graft for abdominal aortic aneurysm, h/o right inguinal hernia repair, hearing deficit, high cholesterol, high risk medication use, history of tobacco abuse, history of urinary retention, history of adenomatous colonic polyps, hypertensive left ventricular hypertrophy without heart failure, inflamed sebaceous cyst, insomnia, left sided low back pain with left sided sciatica, lipoma of neck, mitral regurgitation, mycobacterial infection, nocturnal leg cramps, nonrheumatic aortic insufficiency with aortic stenosis, nonrheumatic mitral valve regurgitation, onychomycosis, primary osteoarthritis of both shoulders, peptic ulcer disease, peripheral vascular disease, rotator cuff impingement syndrome of left shoulder, s/p abdominal aortic aneurysm repair, s/p reverse total shoulder arthroplasty, left, seasonal allergic rhinitis, sebaceous cyst, spinal enthesopathy of lumbar region, spondylosis of lumbar region without myelopathy or radiculopathy, tinea unguium, vitamin d deficiency allergies: procaine d10: as gore was unable to determine which device(s) caused or contributed to the event if any; additional device(s) implanted related to this event include the following as covered in complaint mpdcase-00011551-2: - brand: gore® excluder® aaa endoprosthesis.- product name: stent graft aortic extender.- catalog number: pla360400.- lot/sn: (b)(4).- udi: (b)(4).(b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On an unspecified date in 2004 the patient underwent endovascular aortic repair of an abdominal aortic aneurysm and was implanted with a non-gore (medtronic) graft.On (b)(6) 2013, the patient underwent a reintervention to address a migration of the non-gore (medtronic) device that had been previously implanted.Two gore® excluder®aaa endoprosthesis aortic extenders were implanted.As reported, on (b)(6) 2022, it was identified that the previously implanted medtronic graft had migrated resulting in a type iii endoleak between the medtronic and the gore® excluder®aaa endoprosthesis aortic extenders.As reported, on (b)(6) 2022, the patient underwent a reintervention in which the implanted graft was relined with a gore® excluder® conformable aaa endoprosthesis.As reported there was partial coverage of the left renal with the gore® excluder® conformable aaa endoprosthesis.As reported the physician stented with a vbx.It was not clear which of the gore® excluder®aaa endoprosthesis aortic extenders was placed adjacent to the non-gore device.Imaging is available on the cloud for consideration.
 
Additional Manufacturer Narrative
H6: added code a1207 under medical device problem code.H6: code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to endoleak.Per ifu, safety and effectiveness of the gore excluder® aaa endoprosthesis have not been evaluated in revision of previously placed stent grafts.Imaging evaluation.Summary: the imaging evaluation performed by a clinical imaging specialist showed the following: one time-point available for evaluation: post-implantation cta dated (b)(6) 2022.There is a non-gore device implanted in the abdominal aorta and iliac arteries.The proximal end of the non-gore device appears to be 6.7cm ¿ 10cm distal to the left renal artery.This finding is consistent with the reported description summary of migration of the non-gore device.There are two gore® aortic extenders implanted at the proximal end of the previously implanted non-gore device.The distal end of the distal aortic extender is disconnected from the proximal non-gore device.There is contrast outside the implanted devices thereby, confirming a type iii endoleak at this component disconnection.There is a ~55º aortic angulation at this location.There is ~15-17mm of device overlap between the two aortic extenders.Aortic diameter just distal to the left renal artery (lowest renal) appears to be ~30-32mm.Aortic diameter ~8mm distal to the left renal artery appears to be ~35mm.Aortic diameter 15mm distal to the left renal artery appears to be ~36-38mm.The length from the left renal artery to contrast visualized outside the implanted devices (proximal sac) appears to be ~30mm.Maximum abdominal aortic aneurysm diameter appears to be 62.5mm x 65mm.Cannot confirm aneurysm growth with one time-point.

Brand Name
GORE® EXCLUDER®AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15890283
Report Number2017233-2022-03520
Device Sequence Number6793421
Product Code MIH
UDI-Device Identifier00733132618804
UDI-Public00733132618804
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model NumberPLA320400
Device Catalogue NumberPLA320400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10/H11
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age86 YR
Patient SexMale